MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA, RBC SET
Model Number 80406
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
The customer reported that during process of the disposable set on the trima device the operator left the sample bag clamp open and the pressure test failed.The customer received the alarm "pressure test error".Patient information and outcome are not available at this time.The disposable set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.2, a.3, a.4, b.5, h.6 and h.10 investigation: further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injuryassociated with this event based on additional investigational information.The customer clarified that there was no air in the sample bag and no pressure test alarm occurred.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
Upon follow up, the customer clarified the event.They stated that no air was seen at all.When they started the procedure, they directed the first part of the blood to the sample bag, afterwards, they opened the blue clamp but did not close the white clamp to the sample bag.Alarm 32819 occurred.The sample bag was full of blood.Customer declined to provide patient identifier.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.10.Investigation: the customer confirmed they received alarm 32819.The alarm is generated prior to first return when the system believes it has pumped a first cycle volume greater than the upper volume limit and the upper level sensor has not yet detected fluid.Correction: the relevant operator has been retrained to ensure the white pinch clamp on the sample bag tubing line is properly closed once the sample bag contains the desired volume.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Root cause:the root cause for the reported "first cycle error" alarm was due to the operator failing to close the white pinch clamp on the sample bag tubing line after sample collection.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10536068
Report Number1722028-2020-00446
Device Sequence Number2948786
Product Code GKT
UDI-Device Identifier05020583804067
UDI-Public05020583804067
Combination Product (Y/N)N
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number80406
Device Catalogue Number80406
Device Lot Number1910181130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/06/2020
11/02/2020
11/23/2020
01/25/2021
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/09/2020
11/02/2020
11/23/2020
01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age00045 YR
Patient Weight83